Question

Hi, I've been diagnosed since April of 2014. I've been on Truvada and Isentress as my main drugs. For depression my doctor had me on Wellbutrin 150mg twice a day; however after a couple of months I realized that it really was not helping. So we switched to Lexapro 20mg. While I feel extremely better with Lexapro I've noticed that I have developed issues with holding my bladder and achieving orgasm now. I constantly have a "dripping" going on as a 26 year old it is very embarrassing and brings on a different level of anxiety. For the anorgasmia I do not have any solutions for and it really has started to affect other aspects of my life. Are there any recommendations that could help whether it's a prescription or an over the counter remedy? I like the combination of the HIV meds and Lexapro but Im not sure if the pros outweigh the cons. Thank You for all your advice

Answer

I am glad you feel better on Lexapro. Like you, I would definitely try my best to find solutions to potential side effects to sustain my better mood.

You need to talk to an urologist about your urine incontinence even if slight. SSRIs do not commonly cause this problem. This is the only reference I have found:

Selective serotonin reuptake inhibitor-induced urinary incontinence.

As you know, most antidepressants affect onset time for orgasms.

Some doctors add buspirone or bupropion to SSRI's like Lexapro to attempt to improve orgasmic dysfunction. Talk to your physician about this.

Options to improve sexual dysfunction caused by antidepressants

Let me know what happens. This is an important topic.

In health,

Nelson